Bilateral adrenal hemorrhage in antiphospholipid syndrome. Anticoagulation for the treatment of hemorrhage.
Аннотация
A 43-year-old man with Hashimoto's thyroiditis and previous thromboembolic events treated with warfarin for 6 months, presented with right flank pain accompanied with vomiting, dizziness, and altered mental status 2 weeks after discontinuation of warfarin. His clinical examination findings were unremarkable. Routine blood work showed lymphopenia, thrombocytopenia, and hypoosmolar hyponatremia. Random serum cortisol level was low (14 nmol/L). Computed tomography scan of the abdomen revealed bilateral bulky heterogeneous suprarenal gland surrounded by fat stranding representing adrenal hemorrhage. He was treated for acute adrenal crisis and subsequently started on hydrocortisone and fludrocortisone, with significant clinical improvement. His diagnosis was secondary antiphospholipid syndrome (APS) to systemic lupus erythematosus (SLE). Bilateral adrenal thrombosis lead to hemorrhage in the adrenals as a paradoxical effect after warfarin cessation and primarily caused by APS. Bilateral adrenal bleeding should lead to the suspicion of thrombophilic disorders, such as APS, with cautious anticoagulation as the treatment of choice.
Предметные рубрики MeSH
Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Ошибки и ограничения
История · было → стало
Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.
Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.